Truxima (Rituximab biosimilar) infusions effects? - NRAS

NRAS

32,124 members39,196 posts

Truxima (Rituximab biosimilar) infusions effects?

charisma profile image

Does anyone get strange effects from 6 week point after first two infusions? I did get pretty bad hot and cold episodes for a week or so straight after the second infusion.

I’ve got intermittent hot all over (no temp) with sweat beading on forehead; intermittent chills; intermittent prickling like needles all over; headaches; pin prick rash all over with blotches too. And irritation of upper respiratory tract with dry cough from time to time. Puffy lower lip too but that always happens with RA drugs for me; I have chlorphenamine on prescription.

That began before restarting 7.5mg of Metoject Pen.

But also beginning to feel better, I think.. still on 5mg Prednisolone till 16 week point so not certain till off that . Now at 15 weeks.

Should have had review by now so will call the number given in a letter now that the RA advice line at the hospital is suspended.

30 Replies

Hi Charisma

I was on Truxima too, I had my last infusions in December 2019. I normally get some side affects in the days after the infusions, flushes face, fast heart rate and feel fluey with stomach pain but they usually settle down. They didn’t this time and I had to send an email to my consultant’s secretary just to double check it, my Rheumatologist replied but didn’t seem that bothered by it. It did settle down again but sadly Truxima has failed this time. I never had this with Mabthera ..coincidence maybe but who knows!

Have you been able to go back on Mabthera? I stood my ground when my hospital changed to Truxima- spoke to the rheumatology pharmacist & she agreed I could stay on Mabthera.

Because the price of Mabthera has come down since Truxima came on line it now seems easier to remain on the original.

I got the impression it wouldn’t be an option..but I’ve only started having severe damage to my left hand since I’ve been in Truxima. I had nearly a year with Mabthera before needing another one, maybe I should ask to go back on it?

The regulation in place at the time we were told that Rtx was being replaced were that patients should be consulted. My Health Authority sent out quite detailed letters saying if we had any questions we should consult the Rheumatolgy pharmacist, and even game gave her name and telephone number.

Maybe you could ask your rheumatology nurse what the situation is in your area. I haven’t come across anybody who has actually changed back from Truxima to Mabthera, but if you don’t ask you will never know.

If Mabthera was suiting you well ...if you could go nearly a year on one duo of infusions it sounds as if you might have a chance.

I have tried twice to go longer than six months between infusions and both times I flared within weeks.

Hope you get some answers.

Thank you. I did query with them why I hadn’t been told of the change in 2018, they just apologised but didn’t really care, I only found out by seeing it on my alert card. Weird though, how the damage to my left hand got worse from 2018 but nothing I can do about it but I did question it at my last appointment but again they weren’t that bothered. I will ask them but I doubt very much they will change me back as you say..but worth ago, as I had 4 good years on Mabthera. Thanks again and I hope you’re well.

Ask your rheumy nurse to query it with your rheumatologist....The Biologic nurses who administer the infusions have no control over what they give you .....your rheumatologist writes out the prescription and they just administer the infusion to his instruction.

I still ask at every infusion if the infusion is Mabthera....if they ever should say no....I’m out of there.

Thank you 3LittleBirds2

It might be early days yet for me. Sorry it failed you.

Good luck x

Gosh no I never had any of that. I just started to feel better after about 10 weeks.

That almost sounds as though you had some sort of allergic reaction.

Hi, I am getting exactly those systems and had my last infusion 6 months ago! This was my first infusions on Truxima. Am wondering if it’s wearing off and need a top up as why it’s doing this now, only been like this for the the past few days, the intense cold is awful.

charisma profile image
charisma in reply to carol555

Thank you carol555

I have not had intense cold just chills for short periods.

Maybe you should also speak to Rheumatology. Good luck!

Lolabridge profile image
Lolabridge in reply to carol555

Hi Carol

I needed my second cycle at 6 months as my symptoms started to reoccur after 5. I need my third cycle now (6months) but Rheumy says I can’t have it yet, probably not till July 😢.

I’m not on MTX with Truxima, are you?

carol555 profile image
carol555 in reply to Lolabridge

I’m thinking that’s what’s happening, my body is deciding it wants more Rituximab! I think I will be waiting and feeling cold for some time yet, many thanks for your reply

carol555 profile image
carol555 in reply to Lolabridge

No I’m on Sulphasalazine with it

Lolabridge profile image
Lolabridge in reply to carol555

I had an allergic reaction to Sulphasalazine but if you have been on it for a while it’s probably not that.

carol555 profile image
carol555 in reply to Lolabridge

I’ve been on that a few years now but only 2 tabs a day and the enteric coated ones as the others sunset my stomach, I think I will looking forward to a hot bath tonight may be accompanied by some 🍷 xx

I experienced the hot and cold episodes and still do. Headaches and dry throat, no rash. Last Truxima infusion was end of February. I had only two infusions but constant UTI's. Received delivery of Adalimumab yesterday. On antibiotics again for UTI so will hopefully start new biologic once course is completed.

charisma profile image
charisma in reply to Shalf

Yes, I am also getting constant bladder discomfort that is similar to UTIs but have used D-Mannose rather going to GP.

I have had bother with bladder pain etc since last summer when started Prednisolone again; Leflunomide failed me so stopped it, on Pred and Amgevita after that but it failed too.

I hope you have a better experience.

Shalf profile image
Shalf in reply to charisma

Is the D-Mannose working for you?

The constant UTI's is really frustrating for me. I have had to stop RD treatment so much the past year due to infections and my joints are getting the brunt of it, also fatigue & pain. I've been given an antibiotic to take every night now whilst on my treatment. I hope this method works!

Good luck with your treatment.

charisma profile image
charisma in reply to Shalf

Thanks, Shalf.

Yes, if I take one twice a day without fail. When I stop or miss one, back comes bladder pressure and so on. But taking two twice a day sorts it quickly.

I never had UTIs till last summer and then had allergic reaction to flucloxacillin as well.

3LittleBirds2 profile image
3LittleBirds2 in reply to Shalf

I get the constant UTI’s too, I’ve always got them but Rituximab has made it a lot worse. 🙈

Shalf profile image
Shalf in reply to 3LittleBirds2

Yip, I found that too with Rituximab. Maybe ask your GP about every day antibiotics? I will be starting that next week with new biologic. I hope it works as I'm fed up with this back and forth.

3LittleBirds2 profile image
3LittleBirds2 in reply to Shalf

Yes, I had them once a day for three months, a low dose, which helped a lot.

Shalf profile image
Shalf in reply to 3LittleBirds2

That's good news. What happened after the 3 months?

3LittleBirds2 profile image
3LittleBirds2 in reply to Shalf

I didn’t get any for ages! But then came back when I had Rituximab again, I mentioned it my doctor again when I had the last lot about 6 weeks ago, they said see how I go with the antibiotics and then review or investigate. I know what it is..it’s my weak spot, plenty of water, good hygiene and stopping it as soon as the symptoms start, I was hospitalised with once and I NEVER want that again ...I know the symptoms so well now..and sometimes it can be a battle to get them especially when you don’t get the same doctor all the time..I just say look at my notes!

My urologist told me to take D-Mannose every day, and it has made a huge difference in bladder discomfort and repelling UTIs.

charisma profile image
charisma in reply to PacificCLL

That’s what I do, but only if I feel the beginnings of strange symptoms eg urges to go more frequently. It is costly but worth it.

PacificCLL profile image
PacificCLL in reply to charisma

I have been trying to train myself to not go so often. I often think I need to go but think, when is the last time? Especially now when trying to avoid public restrooms. I drink more water and wait until I have a full bladder feeling. It is working. I also drink tons of liquids all day, water, tea, more tea, more water, I always have a glass next to me.

I have had chronic UTIs my whole life, and have just discovered that using disposabal baby wipes or washing with a cloth and hot water each time I urinate has solved the problem. Also be sure to have clean underwear. I carry the wipes in my purse so I always have them. No UTI for over two years after having them every few months.

charisma profile image
charisma in reply to PacificCLL

Great idea!

You may also like...